Pain pain pain oh and weight gain 😫

Morning everyone.

I'm wondering if you can help me.

I'm suffering with stiffness, aches and pains particularly in my back, pelvis, legs and hands. I seem to notice it more in the evening so was wondering if it was when my Levo was wearing off as I take it in the mornings.

It feels like when I get up from sitting down all my joints need to be oiled up or warmed up before I can move.

Getting in and out of the car is painful and turning in bed is becoming a challenge. I'm only 36 and was diagnosed hypo mid last year.

I take 75g of Levo every morning and vit D and k2 every evening. I know I need to now start b12 following amazing advise from this forum.

My last test results showed -

B12 - 465 (180-700)

Ferritin - 37 (15-300)

TSH - 1.93 (0.3-5.0)

ESR - 9 (3-9)

Vit D - 139.4 no range given

My GP has given me ferritin folate to take but I've not started it yet.

Do you think this is why I'm in so much pain?

It was so bad yesterday that I was virtually crying when walking around the house and had to use a suppository pain killer to ease the pain a bit.

I feel like I want to see a private specialist to get to the bottom of this. I'm trying to remain positive and know that nothing happens overnight but I really am struggling with having a normal life at the moment.

I'm also piling on the lbs which is worrying me.

Please help me, any suggestions would be greatly appreciated 👍🏽

15 Replies

oldestnewest
  • Fibi1907,

    Levothyroxine doesn't wear off in the evening after taking it in the morning. It takes 7-10 days for a dose to be absorbed after taking it.

    TSH 1.93 indicates you may be a little under medicated. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

    TSH result only isn't particularly helpful as it doesn't indicated how good or poor your FT4 and FT3 (which are the thyroid hormones) are. Low FT3 can cause musculoskeletal pain. It may be worth ordering a private thyroid test from Blue Horizon to check FT4, FT3, thyroid antibodies. I think Thyroid Plus 6 will cover those. thyroiduk.org.uk/tuk/testin... Post the results and ranges in a new question and members will advise.

    ESR is an inflammation marker. Perhaps your GP could do a full blood count to see why yours is high as infection or inflammation somewhere in the body must be causing your pain.

    VitD is optimal.

    B112 465 is probably fine but as there can be B12 deficiency <500 I would supplement 1,000mcg methlycobalamin with a B Complex vitamin.

    There is no folate result.

    Ferritin 37 is low. Take each iron tablet with 1,000mcg vitamin C to aid absorption and minimise constipation. Take iron 4 hours away from Levothyroxine.

  • Hi Clutter,

    Thanks for your reply.

    For some reason they don't ever test T3 & T4 despite me asking. GP normally says it's not necessary.

    He did do a full blood count but didn't say anything about the results. I have them, didn't post as didn't know if I needed to. I can if you could help me interpret them.

    I'll start the ferritin today.

    Thanks

  • Fibi1907,

    I'm afraid most of us will disagree with your GP that TSH only is adequate which is why I posted the link to private thyroid testing.

    If any of the results on your FBC are above or below range this link will explain why that might be labtestsonline.org/understa...

  • Maybe you can have Free T4 and Free T3 done privately and I'll give a link for info on why these are important.

    thyroiduk.org.uk/tuk/testin...

    thyroiduk.org.uk/tuk/testin...

  • Do you have any gut issues ? Inflammation in the gut can cause pain in many places. Not a connection that many people make - but it can be real.

  • GP told me years ago I have IBS which flares up occasionally, I don't know the trigger.

    I also have a kidney stone but not sure if that's a contributor to my symptoms

  • Maybe check your calcium as there is a link with kidney stones. Good that you are now taking K2 MK7.

    Finding out your FT3 level could solve lots of questions .

  • Calcium results are 2.29 no range given

    Adjusted calcium 2.37 (2.20-2.60)

  • So best to wait for the FT3 result. As your FT4 is low in range then it will follow that the FT3 will be too .... usually 😊

  • I am not medically qualified but it could be levothyroxine is either not in a sufficient dose yet (when were you diagnosed?) or you need the addition of some T3 to alleviate the painful muscles/joints. Some doctors think we're on sufficient when the TSH is somewhere in the range when it should be when patient's symptoms are relieved.

    Tick off your clinical symptoms:

    thyroiduk.org.uk/tuk/about_...

    Your TSH is nearly 2 and we need it around 1 or lower - some need it be suppressed but doctors will tell you if suppressed will give us.

    Do you have a copy of your print-out of your tests with the ranges you can post for comments.

  • GP did say I could up my Levo to 100mg maybe on alternate days and stick with 75mg on the others.

    I do have the print out, it's so lengthy, I wish I could upload pics

  • I cannot upload either :)

    I'd do what GP suggested.

  • Thanks everyone.

    I don't understand how prior to starting Levo the only symptoms I had were hair loss and fatigue. Now on Levo I feel a million times worse then i did then.

    I feel like I just want to stop it all together

  • Fibi1907,

    There are alternatives to Levothyroxine but you are unlikely to get them prescribed on the NHS and would probably have to get private prescriptions or buy online and self medicate.

    The first thing you need to do is to find out what your FT4 and FT3 levels are on your current Levothyroxine dose.

  • As you have Hashimoto's, you may find changing to a strict gluten free diet can help. That means absolutely no wheat, rye or barley. Many of us with Hashimoto's find it really helps reduce symptoms

    chriskresser.com/the-gluten...

    drknews.com

You may also like...